MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0720CSFMX
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: " sex: unknown initial of patient name: (b)(6) years: 61 disease name: 10mm of aneurysm in ba-top procedure: planned tae micro catheter: unknown assist stent: atlas/stryker y connector: unknown used coils: unknown it was procedure for multi aneurysms.One was 10mm of ba-top and the other was 4mm of aneurysm.The physician placed atlas stent in y shape and started placing coils via trance cell technique for 4mm of aneurysm.After placing 4 coils in total (tetra/3.5[?]6, 3.0-4.5, 3.0-4.5, 2.0-4.5(it was retrieved since it could not be inserted in target lesion), optima2.5-4), the physician started embolization of 10mm aneurysm in ba-top[?]h.6.1/[?]w/8.4[?]d-8.0[?].It was started with optimax10-40 and at the point of completed placing of 9-30, the ver was 32.4%.Then the physician tried to insert optimax7-20 and found resistance after inserted 3/4 of implant coil into aneurysm.The physician tried to retrieve the implant coil.According to the physician he found unravel at that time.The multiple attempts for retrieving with snare and trevo retriever could not change situation.They had to place additional stent (atlas) to fix the coil.After that, the physician placed 4 implant coils(optima ss/3-6, ss/3-6, 3-8, 3-8) to complete procedure.The physician commented after procedure that "there is a high probability of interference with a previously implanted stent.We may have been too greedy with the size"." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230900685 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend the submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key18504419
Report Number3014162263-2023-00081
Device Sequence Number7864021
Product Code HCG
UDI-Device Identifier00818053025235
UDI-Public(01)00818053025235(11)230922(17)280922(10)F230900685
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0720CSFMX
Device Lot NumberF230900685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown